MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0604520
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Deformation Due to Compressive Stress (2889); Naturally Worn (2988); Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: 10/2024.
 
Event or Problem Description
It was reported that some time post port placement, the catheter allegedly broke near connection to the port stem and migrated into heart.It was further reported that catheter need to removed form the body.Patient reported to be stable.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one x-port isp attached to a groshong catheter in two segments were returned for evaluation.Functional, gross visual, tactile and microscopic visual evaluations were performed.A split to the outer catheter was observed just distal to the cath-lock.The outer split just distal to the cath-lock did not appear to penetrate through to the inner catheter.The investigation is confirmed for the reported fracture and the identified material separation, wear and deformation issues, as a complete compound break was noted approximately 6.9 cm from the distal end of the cath-lock.Both edges of the complete compound break appeared to reflect onto each other in terms of break surface.The edges appeared smooth in the top region of the break (near the depth marks), as well as granular and jagged on the tip of the break.However, the investigation is inconclusive for the reported migration issue, as the exact circumstances at the time of the reported event are unknown, and the reported event could not be reproduced in the lab.The identified break is typical of flexural fatigue, which is due to the repetitive, cyclic kinking of the catheter.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
X-PORT ISP
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12157472
Report Number3006260740-2021-02728
Device Sequence Number4215314
Product Code LJT
UDI-Device Identifier00801741025853
UDI-Public(01)00801741025853
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0604520
Device Catalogue NumberUNK X-PORT ISP
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;